question-icon

Suggest treatment for side effects of Prozac

default
Posted on Mon, 25 Jul 2016
Question: I'm 21 years old and recently I have been having hot flashes during the day and the I'll wake up at 3 in the morning sweaty from my neck down. I take Prilosec daily for constant acid reflux, and I also take Prozac for my anxeity because I have really bad panic disorders. I don't drink caffeine anymore I still use tobacco. I constantly feel like my life is going down the drain but I try my hardest to stay positive.
doctor
Answered by Dr. Ashok Kumar (1 hour later)
Brief Answer:
I think there is need to change antidepressant if they started after prozac

Detailed Answer:
Hello,
Thanks for using health care magic.

I read your query and understand your concerns.

I think there are two alternatives as the hot flashes and mid night awakening are part of the same disorder.

Firstly if the symptoms started after start of Prozac we need to think for alternative antidepressant. This is possible as prozac sometimes increases anxiety symptoms.

If the symptoms described above were present before start of Prozac they need to be managed with additional medications like low dose Benxodiazepines.

I hope this helps you.
If you have more questions feel free to write back to me.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar (5 minutes later)
I have been taking Prozac for 7 years, the hot flashes just started the other night.
doctor
Answered by Dr. Ashok Kumar (4 minutes later)
Brief Answer:
Than we need to go for additional medications

Detailed Answer:
Hello,
Thanks for reverting back to me.

In view of the additional information I feel a low dose Benxodiazepines will do needful for you. Please talk to your doctor for prescription of either Xanax or clonazepam.

I hope this assists you further.
If you have more questions feel free to write back to me.
If not please close the query and rate the answer for my future patients.
Thanks and regards.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3337 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for side effects of Prozac

Brief Answer: I think there is need to change antidepressant if they started after prozac Detailed Answer: Hello, Thanks for using health care magic. I read your query and understand your concerns. I think there are two alternatives as the hot flashes and mid night awakening are part of the same disorder. Firstly if the symptoms started after start of Prozac we need to think for alternative antidepressant. This is possible as prozac sometimes increases anxiety symptoms. If the symptoms described above were present before start of Prozac they need to be managed with additional medications like low dose Benxodiazepines. I hope this helps you. If you have more questions feel free to write back to me. Thanks and regards.